Alert archive / California / Freeze Warnings in 2009
Freeze Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 3, 2009, 2:29 AM PDT. It took effect at Apr 4, 2009, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 2:29 AM PDT (09:29 UTC)
- In effect from
- Apr 4, 2009, 2:00 AM PDT
- Expired
- Apr 4, 2009, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 030929 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 AM PDT FRI APR 3 2009 CAZ003-076-032200- /O.UPG.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/ /O.NEW.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/ /O.CON.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 229 AM PDT FRI APR 3 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. CLEARING SKIES BEHIND A COLD FRONT HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING...RESULTING IN AREAS OF FROST. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE UPPER 20S TO THE LOWER 30S ACROSS MUCH OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-032200- /O.NEW.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST- 229 AM PDT FRI APR 3 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE MID 30S ACROSS MUCH OF THE AREA...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
000 WWUS76 KEKA 031514 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 814 AM PDT FRI APR 3 2009 CAZ003-076-032300- /O.EXP.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/ /O.CON.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 814 AM PDT FRI APR 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY SATURDAY AS CLEAR SKIES AND DECREASING WINDS SET UP AN IDEAL ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES. SEVERAL HOURS OF FREEZING TEMPERATURES ARE LIKELY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-032300- /O.CON.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST- 814 AM PDT FRI APR 3 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S ACROSS MUCH OF THE AREA...RESULTING IN AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS76 KEKA 032049 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 149 PM PDT FRI APR 3 2009 CAZ001-002-041100- /O.UPG.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/ /O.EXA.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST- 149 PM PDT FRI APR 3 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS UPGRADED THE FROST ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. CLEAR SKIES AND DIMINISHING WINDS WILL PROVIDE AN IDEAL ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES TONIGHT. TEMPERATURES ARE EXPECTED TO BOTTOM OUT BETWEEN 30 AND 32 DEGREES FOR SEVERAL HOURS EARLY SATURDAY MORNING...WITH THE COLDEST SPOTS LIKELY TO DROP INTO THE UPPER 20S. THIS LATE SEASON FREEZE WILL PUT SIGNIFICANT STRESS ON UNPROTECTED PLANTS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS IF POSSIBLE. && $$ CAZ003-076-041100- /O.CON.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 149 PM PDT FRI APR 3 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY SATURDAY AS CLEAR SKIES AND DECREASING WINDS SET UP AN IDEAL ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES. TEMPERATURES WILL BOTTOM OUT BETWEEN 26 AND 31 DEGREES FOR MOST AREAS EARLY SATURDAY MORNING...ALTHOUGH THE COLDEST LOCATIONS MAY DROP INTO THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS IF POSSIBLE. && $$
000 WWUS76 KEKA 040933 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 233 AM PDT SAT APR 4 2009 CAZ001>003-076-041500- /O.CON.KEKA.FZ.W.0003.000000T0000Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 233 AM PDT SAT APR 4 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... CLEAR SKIES AND LIGHT WINDS ARE PROVIDING AN IDEAL ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES THIS MORNING. TEMPERATURES ARE EXPECTED TO BOTTOM OUT BETWEEN 30 AND 32 DEGREES...WITH THE COLDEST SPOTS LIKELY TO DROP INTO THE UPPER 20S. TEMPERATURES WILL QUICKLY WARM UP AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED INDOORS IF POSSIBLE. && $$
000 WWUS76 KEKA 041452 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 752 AM PDT SAT APR 4 2009 CAZ001>003-076-041600- /O.EXP.KEKA.FZ.W.0003.000000T0000Z-090404T1500Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 752 AM PDT SAT APR 4 2009 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM DURING THE MORNING HOURS UNDER FULL SUNSHINE...THUS ENDING THE THREAT FOR FROST AND FREEZING CONDITIONS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 2, 2:30 PM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Apr 2, 2:30 PM PDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT THU APR 2 2009 .SYNOPSIS...A WEAK SYSTEM WILL JUST GRAZE THE REGION OVERNIGHT PERHAPS BRINGING A LIGHT SHOWER TO NORTHERN PORTIONS OF THE REGION...OTHERWISE DRY WEATHER CAN BE EXPECTED LATER TONIGHT THROUGH SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. THIS WILL BRING UNSEASONABLY COLD MORNINGS TO THE REGION...WITH THE THREAT OF FROST FOR INTERIOR AREAS TONIGHT AND NEAR FREEZING CONDITIONS FOR COASTAL AND INTERIOR AREAS TOMORROW NIGHT. WINDY CONDITIONS CAN BE EXPECTED FRIDAY AFTERNOON. && .DISCUSSION...WINDS HAVE BEEN INCREASING THIS AFTERNOON BEHIND A COLD FRONT WHILE ANOTHER WEAK UPPER LEVEL DISTURBANCE DIVES TOWARD THE REGION FROM THE GULF OF ALASKA. THIS DISTURBANCE MAY YET PRODUCE A FEW SHOWERS THIS EVENING...SO WILL LEAVE SOME MENTION OF POPS IN THE FORECAST FOR TONIGHT. HOWEVER...MOST AREAS WILL SEE A DOWNWARD TREND IN PRECIPITATION WITH ANY SHOWERS REMAINING ON THE LIGHT SIDE. WINDS WILL LIKELY REMAIN GUSTY THROUGH AT LEAST MIDNIGHT...BUT WILL EASE DURING THE PREDAWN HOURS. WE WILL LEAVE THE FROST ADVISORY IN PLACE FOR TONIGHT FOR THE INTERIOR ZONES...BUT THE BETTER CHANCE FOR FROST AND/OR FREEZING CONDITIONS WILL OCCUR TOMORROW NIGHT WITH WEAKER WINDS AND DRIER AIR. DRY WEATHER SHOULD CONTINUE UNTIL AT LEAST SATURDAY NIGHT AND QUITE POSSIBLY LONGER...AS ALL MEDIUM RANGE SOLUTIONS ARE CONSISTENT WITH CLOSING OFF A LOW WELL OFFSHORE. THIS SYSTEM WILL NOT BE A TYPICAL FAST MOVING FRONT WITH DISCRETE START/END TIMES FOR PRECIPITATION BUT RATHER A MEANDERING SYSTEM WHICH WILL OFFER PERIODIC PROSPECTS FOR RAIN WHERE TIMING AND DURATION ARE DIFFICULT TO PIN DOWN. HOWEVER THE THREAT FOR RAINS AND HIGHER ELEVATION SNOWS IS FAIRLY HIGH FOR THE EARLY PORTION OF NEXT WEEK. BURGER && .AVIATION...DRIER BRISK NORTHERLY FLOW WILL PROVIDE MAINLY VFR CONDITIONS TO ALL AREAS FOR THE NEXT TAF CYCLE. GUSTY WINDS TO NEAR 25 TO 30 KTS CAN BE EXPECTED AT KCEC AND KACV DURING THE NEXT 24 HOURS ...EXCEPT FOR A BRIEF PERIOD OF DIMINISHED WINDS DURING THE LATE NIGHT AND EARLY MORNING HOURS. && .MARINE...HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT IS BUILDING RAPIDLY BEHIND THIS MORNINGS WEAK FRONT. NORTH WIND WILL CONTINUE TO RAMP UP OVER THE COASTAL WATERS THIS AFTERNOON AND TONIGHT PEAKING TOMORROW. THE STRONG NORTH WINDS HAVE WARRANTED A GALE WARNING OVER ALL AREAS EXCEPT FOR THE NEAR COAST ZONE NORTH OF CAPE MENDOCINO. THIS AREA HOWEVER WILL STILL SEE HARD SMALL CRAFT CONDITIONS THROUGH THE NEXT 36 HOURS. THE CURRENT NORTHWEST SWELL WILL COMBINE WITH BUILDING WIND SEA BRINGING HAZARDOUS WARNING CONDITIONS TO ALL WATERS THROUGH THE FRIDAY NIGHT. PRESSURE GRADIENTS WEAKEN CONSIDERABLY EARLY SATURDAY AS AN APPROACHING LOW PRESSURE SYSTEM BEGINS TO AFFECT THE REGION. && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2AM THROUGH 8AM FRIDAY FOR INTERIOR DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. FREEZE WATCH LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING FOR INTERIOR DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES. GALE AND HAZARDOUS SEAS WARNING TONIGHT THROUGH FRIDAY NIGHT PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM AND CAPE MENDOCINO TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 2, 2:02 PM PDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 202 PM PDT THU APR 2 2009 CAZ003-076-032230- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 202 PM PDT THU APR 2 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT. SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO HEADER /WWUS76 KEKA/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WATCH IS IN EFFECT FOR FRIDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:29 AM PDT | Frost Advisory | EKA | 11 hr |
Nearby
Freeze Warnings in California, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.